MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6b - explant date: not applicable, lens remains implanted, therefor not explanted.Section e1 - telephone number: (b)(6).Section h3 - other (81): the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during the surgery day the customer had five cases of foreign material entering the eye during implantation.Previous cases had been reported by them and on this surgery day, the customer used healon pro instead of their normal (ophthalmic viscosurgical device) ovd to try and exclude the ovd as the source of the particle's they are seeing.Because the ¿extra material¿ was still observed, it would appear that the pre-loaded lens system seems to be the source.No further information was provided.Separate reports will be submitted for the other 4 incidents on the surgery day.
 
Additional Manufacturer Narrative
Additional information: h3: device evaluated by manufacturer - yes device evaluation: the customer provided a video showing an intraocular lens claimed to be a tecnis itec preloaded model pcb00 and a particle.Per the complaint description, the particle remains in the patient's eye and attached to the lens.The nature, root cause, and the potential clinical impact of the described particle cannot be determined from a video assessment.The complaint issue of foreign material - loose was identified during product evaluation; however, based on the complaint investigation results, the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17414326
Report Number3012236936-2023-01796
Device Sequence Number18368272
Product Code HQL
UDI-Device Identifier05050474558366
UDI-Public(01)05050474558366(17)260208
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model NumberPCB00
Device Catalogue NumberPCB0000250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown